HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Minimal geodesics along volume preserving maps, through semi-discrete optimal transport

Abstract : We introduce a numerical method for extracting minimal geodesics along the group of volume preserving maps, equipped with the L 2 metric, which as observed by Arnold [Arn66] solve Euler's equations of inviscid incompressible fluids. The method relies on the generalized polar decomposition of Brenier [Bre91], numerically implemented through semi-discrete optimal transport. It is robust enough to extract non-classical, multi-valued solutions of Eu-ler's equations, for which the flow dimension is higher than the domain dimension, a striking and unavoidable consequence of this model [Shn94]. Our convergence results encompass this generalized model, and our numerical experiments illustrate it for the first time in two space dimensions.
Complete list of metadata

Cited literature [20 references]  Display  Hide  Download

Contributor : Quentin Mérigot Connect in order to contact the contributor
Submitted on : Thursday, December 15, 2016 - 2:30:09 PM
Last modification on : Friday, January 21, 2022 - 3:09:44 AM


Files produced by the author(s)




Quentin Mérigot, Jean-Marie Mirebeau. Minimal geodesics along volume preserving maps, through semi-discrete optimal transport. SIAM Journal on Numerical Analysis, Society for Industrial and Applied Mathematics, 2016, 54 (6), pp.3465-3492. ⟨10.1137/15M1017235⟩. ⟨hal-01152168v2⟩



Record views


Files downloads